Alert archive / Tennessee / River Flood Warnings in 2011
River Flood Warning 10, NWS Morristown, TN
NWS Morristown, TN issued this river flood warning at Mar 9, 2011, 10:33 AM EST for Hamilton County, Tennessee; Catoosa County, Georgia. It took effect at Mar 9, 2011, 5:15 PM EST. It was in force for 51 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2011, 10:33 AM EST (15:33 UTC)
- In effect from
- Mar 9, 2011, 5:15 PM EST
- Expired
- Mar 11, 2011, 7:51 PM EST
- In force
- 51 hr
- Issued by
- NWS Morristown, TN
- Flood severity
- Minor
Counties Catoosa County, GA, Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 86 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point S. Chickamauga Creek near Chickamauga (CHKT1).
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03567500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
372 WGUS44 KMRX 091533 FLWMRX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MORRISTOWN, TN 1033 AM EST WED MAR 9 2011 ...THE NATIONAL WEATHER SERVICE IN MORRISTOWN, TN HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS ... SOUTH CHICKAMAUGA CREEK IN CHATTANOOGA TN AFFECTING CATOOSA AND HAMILTON COUNTIES PIGEON RIVER AT NEWPORT TN AFFECTING COCKE COUNTY HEAVY RAINFALL OF TWO TO THREE INCHES OVER SOUTHEAST TENNESSEE AND NORTH GEORGIA SINCE TUESDAY NIGHT HAS CAUSED RIVERS TO RISE ABOVE FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY WEATHER INFORMATION. && GAC047-TNC065-100533- /O.NEW.KMRX.FL.W.0010.110310T0600Z-110311T0600Z/ /CHKT1.1.ER.110310T0600Z.110310T1800Z.110311T0000Z.NO/ 1033 AM EST WED MAR 9 2011 THE NATIONAL WEATHER SERVICE IN MORRISTOWN, TN HAS ISSUED A * FLOOD WARNING FOR THE SOUTH CHICKAMAUGA CREEK IN CHATTANOOGA TN. * FROM LATE TONIGHT UNTIL LATE THURSDAY NIGHT. * AT 9:15 AM TODAY THE STAGE WAS 14.5 FEET AND RISING. * FLOOD STAGE IS 18.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY MIDNIGHT TONIGHT AND CONTINUE TO RISE TO NEAR 18.5 FEET BY EARLY AFTERNOON THURSDAY. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY EVENING. * AT 19.0 FEET...WATER ACROSS MACK SMITH ROAD BEGINS TO IMPEDE TRAFFIC. WEST CHICKAMAUGA CREEK OVERFLOWS ITS BANKS NEAR THE GEORGIA STATE LINE AND INUNDATES SEVERAL ROADS AND PROPERTIES IN THE AREA. $$ TNC029-100533- /O.NEW.KMRX.FL.W.0011.110310T0325Z-110311T1410Z/ /NEPT1.1.ER.110310T0325Z.110310T1800Z.110311T0810Z.NO/ 1033 AM EST WED MAR 9 2011 THE NATIONAL WEATHER SERVICE IN MORRISTOWN, TN HAS ISSUED A * FLOOD WARNING FOR THE PIGEON RIVER AT NEWPORT TN. * FROM THIS EVENING UNTIL FRIDAY MORNING. * AT 1:00 AM TODAY THE STAGE WAS 5.1 FEET AND RISING. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 9.5 FEET BY EARLY AFTERNOON THURSDAY. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY MORNING. * AT 8.0 FEET...MINOR FLOODING OCCURS DOWNSTREAM FROM THE GAGE ON HIGHWAY 25/70 AND IN THE COMMUNITY OF EDWINA. JIMTOWN ROAD MAY BE AFFECTED. $$
9 follow-up statements
193 WGUS84 KMRX 092117 FLSMRX FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN, TN 417 PM EST WED MAR 9 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS ... SOUTH CHICKAMAUGA CREEK IN CHATTANOOGA TN AFFECTING CATOOSA AND HAMILTON COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS ... PIGEON RIVER AT NEWPORT TN AFFECTING COCKE COUNTY HEAVY RAINFALL TUESDAY EVENING THROUGH THIS AFTERNOON HAS CAUSED RIVERS TO RISE TO NEAR TO ABOVE FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY WEATHER INFORMATION. && GAC047-TNC065-100317- /O.EXT.KMRX.FL.W.0010.110309T2215Z-110311T0632Z/ /CHKT1.1.ER.110309T2215Z.110310T1200Z.110311T0032Z.NO/ 417 PM EST WED MAR 9 2011 ...FLOOD WARNING EXTENDED UNTIL LATE THURSDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE SOUTH CHICKAMAUGA CREEK IN CHATTANOOGA TN. * FROM LATE THIS AFTERNOON UNTIL LATE THURSDAY NIGHT. * AT 3:15 PM TODAY THE STAGE WAS 17.5 FEET. * FLOOD STAGE IS 18.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 19.0 FEET BY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY EVENING. * AT 19.0 FEET...WATER ACROSS MACK SMITH ROAD BEGINS TO IMPEDE TRAFFIC. WEST CHICKAMAUGA CREEK OVERFLOWS ITS BANKS NEAR THE GEORGIA STATE LINE AND INUNDATES SEVERAL ROADS AND PROPERTIES IN THE AREA. $$ TNC029-100317- /O.CON.KMRX.FL.W.0011.110310T0325Z-110311T1410Z/ /NEPT1.1.ER.110310T0325Z.110310T1800Z.110311T0810Z.NO/ 417 PM EST WED MAR 9 2011 THE FLOOD WARNING CONTINUES FOR THE PIGEON RIVER AT NEWPORT TN. * FROM TONIGHT UNTIL FRIDAY MORNING. * AT 1:00 AM TODAY THE STAGE WAS 5.1 FEET. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 9.5 FEET BY EARLY AFTERNOON THURSDAY. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY MORNING. * AT 8.0 FEET...MINOR FLOODING OCCURS DOWNSTREAM FROM GAGE ON HIGHWAY 25/70 AND IN THE COMMUNITY OF EDWINA. JIMTOWN ROAD MAY BE AFFECTED. $$
559 WGUS84 KMRX 100846 FLSMRX FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN, TN 346 AM EST THU MAR 10 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS ... SOUTH CHICKAMAUGA NEAR SOUTH CHICKAMAUGA CREEK @ CHICKAMAUGA TN AFFECTING CATOOSA AND HAMILTON COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS ... PIGEON RIVER AT NEWPORT TN AFFECTING COCKE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY WEATHER INFORMATION. && GAC047-TNC065-101446- /O.EXT.KMRX.FL.W.0010.000000T0000Z-110311T0655Z/ /CHKT1.1.ER.110309T2203Z.110310T0815Z.110311T0055Z.NO/ 346 AM EST THU MAR 10 2011 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR THE SOUTH CHICKAMAUGA NEAR SOUTH CHICKAMAUGA CREEK @ CHICKAMAUGA TN. * UNTIL LATE TONIGHT. * AT 03:15 AM THURSDAY THE STAGE WAS 19.1 FEET. * FLOOD STAGE IS 18.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. * AT 19.0 FEET...WATER ACROSS MACK SMITH ROAD BEGINS TO IMPEDE TRAFFIC. WEST CHICKAMAUGA CREEK OVERFLOWS ITS BANKS NEAR THE GEORGIA STATE LINE AND INUNDATES SEVERAL ROADS AND PROPERTIES IN THE AREA. $$ TNC029-101446- /O.CON.KMRX.FL.W.0011.110310T1200Z-110310T1800Z/ /NEPT1.1.ER.110310T1200Z.110310T1200Z.110310T1200Z.NO/ 346 AM EST THU MAR 10 2011 THE FLOOD WARNING CONTINUES FOR THE PIGEON RIVER AT NEWPORT TN. * FROM THIS MORNING UNTIL THIS AFTERNOON. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING AND CONTINUE TO RISE TO NEAR 8.0 FEET BY LATE THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THIS AFTERNOON. * AT 8.0 FEET...MINOR FLOODING OCCURS DOWNSTREAM FROM GAGE ON HIGHWAY 25/70 AND IN THE COMMUNITY OF EDWINA. JIMTOWN ROAD MAY BE AFFECTED. $$
860 WGUS84 KMRX 100908 FLSMRX FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN, TN 408 AM EST THU MAR 10 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS ... SOUTH CHICKAMAUGA NEAR SOUTH CHICKAMAUGA CREEK @ CHICKAMAUGA TN AFFECTING CATOOSA AND HAMILTON COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY WEATHER INFORMATION. && GAC047-TNC065-101508- /O.EXT.KMRX.FL.W.0010.000000T0000Z-110311T1248Z/ /CHKT1.1.ER.110309T2203Z.110310T1800Z.110311T0648Z.NO/ 408 AM EST THU MAR 10 2011 ...FLOOD WARNING EXTENDED UNTIL FRIDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE SOUTH CHICKAMAUGA NEAR SOUTH CHICKAMAUGA CREEK @ CHICKAMAUGA TN. * UNTIL FRIDAY MORNING. * AT 03:15 AM THURSDAY THE STAGE WAS 19.1 FEET. * FLOOD STAGE IS 18.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.5 FEET BY THIS AFTERNOON...BUT IS THEN EXPECTED TO BEGIN FALLING. THE RIVER WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT TOMORROW. * AT 20.0 FEET...MACK SMITH ROAD IS CLOSED. WATER CROSSES LOVELL FIELD LOOP, THE ACCESS ROAD AROUND THE NORTH END OF THE AIRPORT RUNWAY. $$
966 WGUS84 KMRX 101244 FLSMRX FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN, TN 744 AM EST THU MAR 10 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS ... SOUTH CHICKAMAUGA NEAR SOUTH CHICKAMAUGA CREEK @ CHICKAMAUGA TN AFFECTING CATOOSA AND HAMILTON COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY WEATHER INFORMATION. && GAC047-TNC065-101844- /O.EXT.KMRX.FL.W.0010.000000T0000Z-110312T0341Z/ /CHKT1.1.ER.110309T2203Z.110311T0000Z.110311T2141Z.NO/ 744 AM EST THU MAR 10 2011 ...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE SOUTH CHICKAMAUGA NEAR SOUTH CHICKAMAUGA CREEK @ CHICKAMAUGA TN. * UNTIL FRIDAY EVENING. * AT 07:15 AM THURSDAY THE STAGE WAS 19.7 FEET. * FLOOD STAGE IS 18.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.0 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW AFTERNOON. * AT 21.0 FEET...MACK SMITH ROAD AND LOVELL FIELD LOOP BECOME IMPASSABLE. WATER BEGINS TO COME ONTO AIRPORT ROAD, JUST NORTH OF THE TERMINAL COMPLEX. WEST CHICKAMAUGA CREEK INCREASES TO NEAR A HALF MILE WIDE IN PLACES, BECOMING HAZARDOUS TO ADJACENT TRAVEL IN EAST RIDGE. $$
350 WGUS84 KMRX 101507 FLSMRX FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN, TN 1007 AM EST THU MAR 10 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS ... PIGEON RIVER AT NEWPORT TN AFFECTING COCKE COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS ... SOUTH CHICKAMAUGA CREEK IN CHATTANOOGA TN AFFECTING CATOOSA AND HAMILTON COUNTIES SEQUATCHIE RIVER NEAR WHITWELL TN AFFECTING BLEDSOE...MARION AND SEQUATCHIE COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY WEATHER INFORMATION. && GAC047-TNC065-102107- /O.EXT.KMRX.FL.W.0010.000000T0000Z-110312T0210Z/ /CHKT1.1.ER.110309T2203Z.110311T0000Z.110311T2010Z.NO/ 1007 AM EST THU MAR 10 2011 ...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE SOUTH CHICKAMAUGA CREEK IN CHATTANOOGA TN. * UNTIL FRIDAY EVENING. * AT 09:15 AM TODAY THE STAGE WAS 20.0 FEET. * FLOOD STAGE IS 18.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.0 FEET BY THIS EVENING...BUT IS THEN EXPECTED TO BEGIN FALLING. THE RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY AFTERNOON. * AT 21.0 FEET...MACK SMITH ROAD AND LOVELL FIELD LOOP BECOME IMPASSABLE. WATER BEGINS TO COME ONTO AIRPORT ROAD, JUST NORTH OF THE TERMINAL COMPLEX. WEST CHICKAMAUGA CREEK INCREASES TO NEAR A HALF MILE WIDE IN PLACES, BECOMING HAZARDOUS TO ADJACENT TRAVEL IN EAST RIDGE. $$ TNC007-115-153-102107- /O.EXT.KMRX.FL.W.0012.110310T1458Z-110311T0600Z/ /WHTT1.1.ER.110310T1315Z.110310T1800Z.110311T0000Z.NO/ 907 AM CST THU MAR 10 2011 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR THE SEQUATCHIE RIVER NEAR WHITWELL TN. * UNTIL LATE TONIGHT. * AT 08:15 AM TODAY THE STAGE WAS 14.0 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL RISE TO NEAR 14.1 FEET BY THIS AFTERNOON...BUT IS THEN EXPECTED TO BEGIN FALLING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THIS EVENING. * AT 14.0 FEET...FLOODING OF AGRICULTURAL LAND BEGINS. $$ TNC029-101537- /O.CAN.KMRX.FL.W.0011.000000T0000Z-110310T1800Z/ /NEPT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 307 PM GMT THU MAR 10 2011 THE FLOOD WARNING IS CANCELLED FOR THE PIGEON RIVER AT NEWPORT TN. * AT 9:00 AM TODAY THE STAGE WAS 7.4 FEET. * FLOOD STAGE IS 8.0 FEET. * FORECAST...THE RIVER IS FORECAST TO REMAIN BELOW FLOOD STAGE. * AT 8.0 FEET...MINOR FLOODING OCCURS DOWNSTREAM FROM GAGE ON HIGHWAY 25/70 AND IN THE COMMUNITY OF EDWINA. JIMTOWN ROAD MAY BE AFFECTED. $$
204 WGUS84 KMRX 110201 FLSMRX FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN, TN 901 PM EST THU MAR 10 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS ... PIGEON RIVER AT NEWPORT TN AFFECTING COCKE COUNTY SEQUATCHIE RIVER NEAR WHITWELL TN AFFECTING BLEDSOE...MARION AND SEQUATCHIE COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS ... SOUTH CHICKAMAUGA NEAR SOUTH CHICKAMAUGA CREEK @ CHICKAMAUGA TN AFFECTING CATOOSA AND HAMILTON COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY WEATHER INFORMATION. && GAC047-TNC065-110801- /O.EXT.KMRX.FL.W.0010.000000T0000Z-110312T0245Z/ /CHKT1.1.ER.110309T2203Z.110311T0600Z.110311T2045Z.NO/ 901 PM EST THU MAR 10 2011 ...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE SOUTH CHICKAMAUGA NEAR SOUTH CHICKAMAUGA CREEK @ CHICKAMAUGA TN. * UNTIL FRIDAY EVENING. * AT 08:15 PM THURSDAY THE STAGE WAS 20.7 FEET. * FLOOD STAGE IS 18.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.8 FEET BY AFTER MIDNIGHT TOMORROW...BUT IS THEN EXPECTED TO BEGIN FALLING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW AFTERNOON. * AT 21.0 FEET...MACK SMITH ROAD AND LOVELL FIELD LOOP BECOME IMPASSABLE. WATER BEGINS TO COME ONTO AIRPORT ROAD, JUST NORTH OF THE TERMINAL COMPLEX. WEST CHICKAMAUGA CREEK INCREASES TO NEAR A HALF MILE WIDE IN PLACES, BECOMING HAZARDOUS TO ADJACENT TRAVEL IN EAST RIDGE. $$ TNC029-110231- /O.CAN.KMRX.FL.W.0013.000000T0000Z-110311T0742Z/ /NEPT1.1.ER.110310T2034Z.110310T2145Z.110310T2310Z.NO/ 901 PM EST THU MAR 10 2011 THE FLOOD WARNING IS CANCELLED FOR THE PIGEON RIVER AT NEWPORT TN. * AT 08:00 PM THURSDAY THE STAGE WAS 7.8 FEET. * FLOOD STAGE IS 8.0 FEET. * FORECAST...THE RIVER IS FORECAST TO REMAIN BELOW FLOOD STAGE. * AT 8.0 FEET...MINOR FLOODING OCCURS DOWNSTREAM FROM GAGE ON HIGHWAY 25/70 AND IN THE COMMUNITY OF EDWINA. JIMTOWN ROAD MAY BE AFFECTED. $$ TNC007-115-153-110231- /O.CAN.KMRX.FL.W.0012.000000T0000Z-110311T0600Z/ /WHTT1.1.ER.110310T1315Z.110310T1915Z.110311T0015Z.NO/ 801 PM CST THU MAR 10 2011 THE FLOOD WARNING IS CANCELLED FOR THE SEQUATCHIE RIVER NEAR WHITWELL TN. * AT 07:15 PM THURSDAY THE STAGE WAS 13.9 FEET. * FLOOD STAGE IS 14.0 FEET. * FORECAST...THE RIVER IS FORECAST TO REMAIN BELOW FLOOD STAGE. * AT 14.0 FEET...FLOODING OF AGRICULTURAL LAND BEGINS. $$
854 WGUS84 KMRX 111229 FLSMRX FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN, TN 729 AM EST FRI MAR 11 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS ... SOUTH CHICKAMAUGA NEAR SOUTH CHICKAMAUGA CREEK @ CHICKAMAUGA TN AFFECTING CATOOSA AND HAMILTON COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY WEATHER INFORMATION. && GAC047-TNC065-111829- /O.CON.KMRX.FL.W.0010.000000T0000Z-110312T0245Z/ /CHKT1.1.ER.110309T2203Z.110311T0015Z.110311T2045Z.NO/ 729 AM EST FRI MAR 11 2011 THE FLOOD WARNING CONTINUES FOR THE SOUTH CHICKAMAUGA NEAR SOUTH CHICKAMAUGA CREEK @ CHICKAMAUGA TN. * UNTIL THIS EVENING. * AT 7:15 AM FRIDAY THE STAGE WAS 19.3 FEET. * FLOOD STAGE IS 18.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * AT 19.0 FEET...WATER ACROSS MACK SMITH ROAD BEGINS TO IMPEDE TRAFFIC. WEST CHICKAMAUGA CREEK OVERFLOWS ITS BANKS NEAR THE GEORGIA STATE LINE AND INUNDATES SEVERAL ROADS AND PROPERTIES IN THE AREA. $$
887 WGUS84 KMRX 111438 FLSMRX FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN, TN 938 AM EST FRI MAR 11 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS ... SOUTH CHICKAMAUGA CREEK NEAR CHATTANOOGA TN AFFECTING CATOOSA AND HAMILTON COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY WEATHER INFORMATION. && GAC047-TNC065-112038- /O.EXT.KMRX.FL.W.0010.000000T0000Z-110312T0300Z/ /CHKT1.1.ER.110309T2203Z.110311T0015Z.110311T2100Z.NO/ 938 AM EST FRI MAR 11 2011 ...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING CONTINUES FOR THE SOUTH CHICKAMAUGA CREEK NEAR CHATTANOOGA TN. * UNTIL THIS EVENING. * AT 09:15 AM TODAY THE STAGE WAS 18.9 FEET. * FLOOD STAGE IS 18.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL CONTINUE TO FALL AND SHOULD BE BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * AT 19.0 FEET...WATER ACROSS MACK SMITH ROAD BEGINS TO IMPEDE TRAFFIC. WEST CHICKAMAUGA CREEK OVERFLOWS ITS BANKS NEAR THE GEORGIA STATE LINE AND INUNDATES SEVERAL ROADS AND PROPERTIES IN THE AREA. $$
853 WGUS84 KMRX 120051 FLSMRX FLOOD STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN, TN 751 PM EST FRI MAR 11 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS ... SOUTH CHICKAMAUGA NEAR SOUTH CHICKAMAUGA CREEK @ CHICKAMAUGA TN AFFECTING CATOOSA AND HAMILTON COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST DEATHS IN FLOODS OCCUR IN CARS. IF YOU COME TO A CLOSED OR FLOODED ROAD, TURN AROUND! DON'T DROWN! FOR MORE DETAILS, STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL TELEVISION OR RADIO THAT CARRY WEATHER INFORMATION. && GAC047-TNC065-120121- /O.CAN.KMRX.FL.W.0010.000000T0000Z-110312T0300Z/ /CHKT1.1.ER.110309T2203Z.110311T0015Z.110311T1758Z.NO/ 751 PM EST FRI MAR 11 2011 THE FLOOD WARNING IS CANCELLED FOR THE SOUTH CHICKAMAUGA NEAR SOUTH CHICKAMAUGA CREEK @ CHICKAMAUGA TN. * AT 07:15 PM FRIDAY THE STAGE WAS 16.6 FEET. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER IS FORECAST TO REMAIN BELOW FLOOD STAGE... AND WILL FALL BELOW THE ACTION STAGE OF 16.0 FEET AFTER MIDNIGHT TONIGHT. * AT 18.0 FEET...WATER BEGINS TO CROSS MACK SMITH ROAD IN CATOOSA COUNTY, GEORGIA. FLOODING BEGINS AT GOLF COURSES NEAR THE CONFLUENCE OF SOUTH AND WEST CHICKAMAUGA CREEKS. WEST CHICKAMAUGA CREEK BEGINS TO OVERFLOW ITS BANKS, AS WELL. $$ TG
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this river flood warning went out at Mar 9, 10:31 AM EST, 2 minutes earlier.
Area forecast discussion, Mar 9, 10:31 AM EST, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
1031 AM EST WED MAR 9 2011
.SHORT TERM...AREA OF RAIN OVER THE AREA...BUT BACK EDGE OF MORE
SIGNIFICANT RAINS ALREADY MOVING INTO FAR WESTERN AREAS. LOOKS LIKE
TIMING MAY BE A BIT SLOW IN CURRENT FORECAST...SO WILL SPEED THINGS
UP A BIT. ALSO...CONVECTION TO THE SOUTH SEEMS TO BE DISRUPTING
SOME MOISTURE TRANSPORT INTO OUR AREA...SO PRECIP AMOUNTS MAY BE
A LITTLE LESS THAN PREVIOUSLY THOUGHT...BUT WITH GROUND ALREADY
QUITE WET FLOOD WATCH WILL CONTINUE. MAY NEED TO END THIS EARLIER
THAN CURRENT EXPIRATION...BUT SINCE WATER WILL BE SLOW TO SUBSIDE
EVEN IN AREAS WHERE RAIN WILL DIMINISH EARLIER...WILL LET FLOOD
WATCH STAY AS IS FOR NOW AND EVALUATE AGAIN LATER. WIND ADVISORY
STILL LOOKS GOOD. WILL MAKE A FEW TWEAKS TO THE DATABASE...BUT NO
MAJOR CHANGES PLANNED AT THIS TIME.
.LONG TERM...UPPER TROUGH MOVES EAST OF THE AREA THURSDAY WITH
MODERATELY STRONG NORTHWEST OROGRAPHIC FLOW DEVELOPING. GOOD
OROGRAPHIC LIFT AND MOISTURE WILL PERSIST THROUGH FRIDAY MORNING.
TEMPERATURES WILL SLOWLY DROP THURSDAY AND THURSDAY NIGHT WITH RAIN
CHANGING TO SNOW ACROSS THE HIGHER ELEVATIONS THURSDAY AND AREA-
WIDE BY THURSDAY NIGHT. MODELS SHOW SIGNIFICANT SNOW ACCUMULATIONS
FOR THE NORTHWEST FACING SLOPES TO WARRANT WINTER STORM WATCH
CRITERIA. HAVE ISSUED A WINTER STORM WATCH FOR THE FAR EASTERN
TENNESSEE MOUNTAINS AND WISE AND RUSSELL COUNTIES OF SOUTHWEST
VIRGINIA. MINOR SNOW ACCUMULATIONS ARE ALSO POSSIBLE ACROSS THE
NORTHERN PLATEAU AND THE REST OF SOUTHWEST VIRGINIA.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 61 44 49 34 54 / 100 50 40 10 0
KNOXVILLE MCGHEE TYSON AIRPORT, TN 58 43 47 32 48 / 100 60 50 50 10
OAK RIDGE, TN 58 43 46 32 51 / 100 60 50 40 0
TRI CITIES AIRPORT, TN 57 46 50 30 43 / 100 70 70 60 30
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
CHEROKEE...CLAY.
WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR THE FOLLOWING
ZONES: CHEROKEE...CLAY.
TN...FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
ANDERSON...BLEDSOE...BLOUNT SMOKY MOUNTAINS...BRADLEY...
CAMPBELL...CLAIBORNE...COCKE SMOKY MOUNTAINS...EAST POLK...
GRAINGER...HAMBLEN...HAMILTON...HANCOCK...HAWKINS...
JEFFERSON...JOHNSON...KNOX...LOUDON...MARION...MCMINN...
MEIGS...MORGAN...NW BLOUNT...NORTH SEVIER...NORTHWEST
CARTER...NORTHWEST COCKE...NORTHWEST GREENE...NORTHWEST
MONROE...RHEA...ROANE...SCOTT TN...SEQUATCHIE...SEVIER
SMOKY MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST GREENE...
SOUTHEAST MONROE...SULLIVAN...UNICOI...UNION...WASHINGTON
TN...WEST POLK.
WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR THE FOLLOWING
ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
EAST POLK...JOHNSON...NW BLOUNT...NORTH SEVIER...NORTHWEST
CARTER...NORTHWEST COCKE...NORTHWEST GREENE...SEVIER SMOKY
MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST
MONROE...UNICOI...WASHINGTON TN.
WINTER STORM WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY
MORNING FOR THE FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...
COCKE SMOKY MOUNTAINS...JOHNSON...SEVIER SMOKY MOUNTAINS...
SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...
UNICOI.
VA...FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: LEE...
RUSSELL...SCOTT...WASHINGTON...WISE.
WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR THE FOLLOWING
ZONES: RUSSELL...WISE.
WINTER STORM WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY
MORNING FOR THE FOLLOWING ZONES: RUSSELL...WISE.
&&
LDW/DHHazardous weather outlook, Mar 9, 4:02 AM EST, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 402 AM EST WED MAR 9 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-100915- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 402 AM EST WED MAR 9 2011 /302 AM CST WED MAR 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM WILL SHIFT EAST INTO THE REGION TODAY. STRONG SOUTHERLY WINDS IN ASSOCIATION WITH THIS SYSTEM WILL CONTINUE ACROSS THE AREA TODAY WHILE WEAKENING LATER THIS EVENING. SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED OVER THE MOUNTAINS AND ADJACENT FOOTHILLS. A WIND ADVISORY IS IN EFFECT FOR THIS AREA. HEAVY RAINFALL WILL MOVE INTO THE AREA THIS MORNING AND WILL CONTINUE THROUGH THIS EVENING. DUE TO MOIST SOIL CONDITIONS AND ELEVATED RIVER LEVELS ALREADY IN PLACE...FLOODING IS EXPECTED. A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE AREA. BE PREPARED TO MOVE TO HIGHER GROUND IF FLOODING DEVELOPS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MUCH COLDER AIR WILL FLOW INTO THE REGION BY THURSDAY AFTERNOON AND EVENING...AND WILL PRODUCE SCATTERED SNOW SHOWERS INTO THURSDAY NIGHT. A DUSTING UP TO 2 INCHES OF SNOW COULD ACCUMULATE BY FRIDAY MORNING...MAINLY IN THE HIGHER ELEVATIONS OF SOUTHWESTERN VIRGINIA AND NORTHEAST TENNESSEE. SOME LOCALLY HEAVIER AMOUNTS OF 3 INCHES OR MORE COULD FALL ABOVE 5000 FEET IN THE SMOKIES. STAY TUNED FOR MORE DETAILS AND UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT DUE TO THE POTENTIAL FOR FLOODING.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 9:27 PM EST | Areal Flood Advisory | MRX | Bledsoe, Bradley, Hamilton, Loudon, McMinn, Marion and 6 more | 3 hr |
| Mar 9, 7:20 AM EST | Areal Flood Advisory | MRX | Bledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 2 more | 3 hr |
| Mar 9, 9:12 AM EST | Areal Flood Advisory | MRX | Anderson, Blount, Bradley, Knox, Loudon, McMinn and 8 more | 3 hr |
| Mar 9, 10:03 AM EST | Areal Flood Warning | MRX | Bradley, Hamilton, McMinn, Meigs | 5 hr |
| Mar 9, 10:33 AM EST | River Flood Warning | MRX | Cocke | 24 hr |
| Mar 9, 11:11 AM EST | Winter Storm Watch | MRX | Blount, Carter, Cocke, Greene, Johnson, Monroe and 2 more | 17 hr |
| Mar 9, 11:44 AM EST | Areal Flood Advisory | MRX | Carter, Claiborne, Cocke, Grainger, Greene, Hamblen and 8 more | 3 hr |
| Mar 9, 12:02 PM EST | Areal Flood Advisory | MRX | Blount, Knox, Loudon, Monroe, Polk, Sevier | 3 hr |
| Mar 9, 1:10 PM EST | Areal Flood Warning | MRX | Sullivan | 104 min |
Nearby
River Flood Warnings in Tennessee, 2011River Flood Warnings in Georgia, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.